Adderall and its effect on the cardiovascular system
Patient : 've been on adderall for a little over one year now. I do feel as though the medication aids in concentration ( I was diagnosed with adult add ) but I do consistently worry about my bodies reaction to it. My resting heart rate is usually between 85 to 125 beats per min, and on occasion I will feel a flutter in my chest. I take 30 mgs daily, I am 110 lbs and 5ft 4 in. I did take a 2 week break from the medicine to gage my bodies reaction, and my heart rate remained in the 80 90 range, however the "pounding" feeling subsided. Other symptoms include jaw clenching, cold hands and feet, and the occasional chest pain. I sometimes wonder if I notice these potentially innocuous symptoms more acutely now that I am on adderall...or if I do have the symptoms of drug induced cardiac problems that may be subtly noticeable but life threatening. I had gotten ekgs and a echocardiogram in the past, but 6 months ago, prior to such symptoms. My doctor never asks me any questions when I go for my monthly check up, he just runs in the room, tells me my heart rate is a little high but Im young so I don't need to worry, writes a prescription, and is on his way. I know I need to switch doctors but I am waiting on an insurance change. My concerns are the following: One,Am I or have I already developed tachycardia? and Two,Do I have symptoms that can lead to sudden cardiac arrest. I am not and never have been a hypochondriac, but lately Im wondering if my passivity and trust in this drug recommendation is naive.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.